Alert archive / Nebraska / High Wind Watches in 2008

High Wind Watch 1, NWS North Platte, NE

November 13, 20087 counties in Nebraska

NWS North Platte, NE issued this high wind watch at Nov 13, 2008, 1:59 AM MST for 7 counties in Nebraska. It took effect at Nov 14, 2008, 5:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 13, 2008, 1:59 AM MST (08:59 UTC)
In effect from
Nov 14, 2008, 5:00 AM MST
Expired
Nov 13, 2008, 12:15 PM MST
In force
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2008-11-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2008-11-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1528 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KLBF 130859
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
259 AM CST THU NOV 13 2008

...VERY WINDY CONDITIONS EXPECTED ACROSS THE EASTERN NEBRASKA
PANHANDLE AND THE WESTERN SANDHILLS ON FRIDAY...

.AN UPPER LEVEL TROF OF LOW PRESSURE...TRAVERSING THE NORTHERN
TIER OF STATES...WILL PUSH A COLD FRONT ACROSS WESTERN AND NORTH
CENTRAL NEBRASKA THURSDAY NIGHT. STRONG NORTHERLY WINDS ON THE
BACK SIDE OF THE EXITING FRONT WILL DEVELOP FRIDAY MORNING...AND
PERSIST UNTIL EARLY FRIDAY EVENING. 

NEZ004-022-023-035-056-057-094-132130-
/O.NEW.KLBF.HW.A.0001.081114T1200Z-081115T0000Z/
SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY...
MERRIMAN...KILGORE
159 AM MST THU NOV 13 2008

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM 5 AM MST THROUGH 5 PM MST
FRIDAY.  

STRONG NORTHERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH
ARE POSSIBLE ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS ON
FRIDAY. WINDS ARE EXPECTED TO DECREASE QUICKLY AFTER SUNDOWN
FRIDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. PERSONS PLANNING TRAVEL FOR FRIDAY
ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS SHOULD MONITOR
THE LATEST FORECASTS AND BE PREPARED FOR HAZARDOUS DRIVING
CONDITIONS ON FRIDAY. 

$$

GARNER/BUTTLER
2 follow-up statements
000 
WWUS73 KLBF 131510
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
910 AM CST THU NOV 13 2008

...VERY WINDY CONDITIONS EXPECTED ACROSS THE EASTERN NEBRASKA
PANHANDLE AND THE WESTERN SANDHILLS TODAY AND FRIDAY...

.WEST WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT THAT WILL MOVE
THROUGH LATER TONIGHT. AN UPPER LEVEL TROF OF LOW
PRESSURE...TRAVERSING THE NORTHERN TIER OF STATES...WILL PUSH THIS COLD
FRONT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT.
STRONG NORTHERLY WINDS ON THE BACK SIDE OF THE EXITING FRONT WILL
DEVELOP FRIDAY MORNING...AND PERSIST UNTIL EARLY FRIDAY EVENING.

NEZ004-022-056-132315-
/O.NEW.KLBF.WI.Y.0026.081113T1510Z-081113T2300Z/
/O.CON.KLBF.HW.A.0001.081114T1200Z-081115T0000Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
810 AM MST THU NOV 13 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM MST THIS AFTERNOON...
...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. A
HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

TODAY...WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 50
MPH THIS MORNING AND REMAIN STRONG DURING THE AFTERNOON. THESE
WINDS SHOULD SUBSIDE LATE THIS AFTERNOON.

LATER TONIGHT...STRONG NORTHERLY WINDS OF 35 TO 45 MPH...WITH
GUSTS UP TO 60 MPH ARE POSSIBLE ACROSS THE EASTERN PANHANDLE AND
WESTERN SANDHILLS ON FRIDAY. WINDS ARE EXPECTED TO DECREASE
QUICKLY AFTER SUNDOWN FRIDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. PERSONS PLANNING TRAVEL FOR FRIDAY
ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS SHOULD
MONITOR THE LATEST FORECASTS AND BE PREPARED FOR HAZARDOUS
DRIVING CONDITIONS ON FRIDAY.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NEZ023-035-057-094-132315-
/O.CON.KLBF.HW.A.0001.081114T1200Z-081115T0000Z/
GRANT-ARTHUR-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...HYANNIS...ARTHUR...OGALLALA...CODY...
MERRIMAN...KILGORE
810 AM MST THU NOV 13 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY AFTERNOON. 

STRONG NORTHERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH
ARE POSSIBLE ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS
ON FRIDAY. WINDS ARE EXPECTED TO DECREASE QUICKLY AFTER SUNDOWN
FRIDAY AFTERNOON.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. PERSONS PLANNING TRAVEL FOR FRIDAY
ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS SHOULD
MONITOR THE LATEST FORECASTS AND BE PREPARED FOR HAZARDOUS
DRIVING CONDITIONS ON FRIDAY.

$$


CDC
000 
WWUS73 KLBF 131915
NPWLBF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTH PLATTE NE
115 PM CST THU NOV 13 2008

...VERY WINDY CONDITIONS EXPECTED ACROSS THE EASTERN NEBRASKA
PANHANDLE AND THE WESTERN SANDHILLS TODAY AND FRIDAY...

.WEST WINDS WILL INCREASE TODAY AHEAD OF A COLD FRONT THAT WILL
MOVE THROUGH LATER TONIGHT. AN UPPER LEVEL TROF OF LOW PRESSURE...
TRAVERSING THE NORTHERN TIER OF STATES...WILL PUSH THIS COLD
FRONT ACROSS WESTERN AND NORTH CENTRAL NEBRASKA LATE TONIGHT.
STRONG NORTHERLY WINDS ON THE BACK SIDE OF THE EXITING FRONT WILL
DEVELOP FRIDAY MORNING...AND PERSIST UNTIL EARLY FRIDAY EVENING.

NEZ004-022-056-140315-
/O.UPG.KLBF.HW.A.0001.081114T1200Z-081115T0000Z/
/O.NEW.KLBF.HW.W.0004.081114T1200Z-081115T0000Z/
/O.CON.KLBF.WI.Y.0026.000000T0000Z-081113T2300Z/
SHERIDAN-GARDEN-DEUEL-
INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH...
CHAPPELL...BIG SPRINGS
1215 PM MST THU NOV 13 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY
REMAINS IN EFFECT UNTIL 4 PM MST THIS AFTERNOON. 

TODAY...WEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH.
THESE WINDS SHOULD SUBSIDE LATE THIS AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

LATER TONIGHT...STRONG NORTHERLY WINDS OF 35 TO 45 MPH...WITH
GUSTS UP TO 60 MPH ARE LIKELY ACROSS THE EASTERN PANHANDLE AND
WESTERN SANDHILLS ON FRIDAY. WINDS ARE EXPECTED TO DECREASE
QUICKLY AFTER SUNDOWN FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TRAVEL FRIDAY ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS
COULD BECOME HAZARDOUS. MONITOR THE LATEST FORECASTS AND BE
PREPARED FOR STRONG CROSS WINDS AND FLYING DEBRIS.

$$

NEZ023-035-057-094-140315-
/O.UPG.KLBF.HW.A.0001.081114T1200Z-081115T0000Z/
/O.NEW.KLBF.HW.W.0004.081114T1200Z-081115T0000Z/
GRANT-ARTHUR-KEITH-WESTERN CHERRY-
INCLUDING THE CITIES OF...HYANNIS...ARTHUR...OGALLALA...CODY...
MERRIMAN...KILGORE
1215 PM MST THU NOV 13 2008

...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 5 AM TO 5 PM MST FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

STRONG NORTHERLY WINDS OF 35 TO 45 MPH...WITH GUSTS UP TO 60 MPH
ARE LIKELY ACROSS THE EASTERN PANHANDLE AND WESTERN SANDHILLS ON
FRIDAY. WINDS ARE EXPECTED TO DECREASE QUICKLY AFTER SUNDOWN
FRIDAY AFTERNOON.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF
58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

TRAVEL FRIDAY ACROSS THE NEBRASKA PANHANDLE AND WESTERN SANDHILLS
COULD BECOME HAZARDOUS. MONITOR THE LATEST FORECASTS AND BE
PREPARED FOR STRONG CROSS WINDS AND FLYING DEBRIS.

$$

NEZ005>010-024>029-036>038-058-059-069>071-140315-
/O.NEW.KLBF.WI.Y.0027.081114T1200Z-081115T0000Z/
EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-HOOKER-THOMAS-
BLAINE-LOUP-GARFIELD-WHEELER-MCPHERSON-LOGAN-CUSTER-PERKINS-
LINCOLN-CHASE-HAYES-FRONTIER-
INCLUDING THE CITIES OF...VALENTINE...SPRINGVIEW...SPENCER...
AINSWORTH...BASSETT...ONEILL...MULLEN...THEDFORD...DUNNING...
TAYLOR...BURWELL...BARTLETT...TRYON...STAPLETON...BROKEN BOW...
GRANT...NORTH PLATTE...IMPERIAL...HAYES CENTER...CURTIS...EUSTIS
115 PM CST THU NOV 13 2008 /1215 PM MST THU NOV 13 2008/

...WIND ADVISORY IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM CST
/5 PM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 6 AM CST /5 AM MST/ TO 6 PM
CST /5 PM MST/ FRIDAY. 

NORTHWEST WINDS WILL INCREASE TO 30 TO 35 MPH IN THE MORNING AND
REMAIN STRONG THROUGHOUT THE DAY. WIND GUSTS TO 55 MPH ARE LIKELY
IN OPEN AREAS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind watch went out at Nov 13, 1:44 AM MST, 15 minutes earlier.

Area forecast discussion, Nov 13, 1:44 AM MST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
244 AM CST THU NOV 13 2008

.SYNOPSIS...

A STRONG UPR LVL JET /140+ KT/ CONTINUES TO SPREAD EAST TOWARD
THE GREAT PLAINS. WV IMAGERY REVEALS AN EMBEDDED LOW AMPLITUDE S/W
TROUGH EXITING SOUTHERN BRITISH COLUMBIA INTO NORTHERN
MONTANA...WHILE A SECOND TROUGH WAS ENTERING MINNESOTA. THE
MONTANA DISTURBANCE IS EXPECTED TO SLIDE SOUTHEAST INTO THE PLAINS
THROUGH TODAY. MEANWHILE...EVENING SFC OBS REVEAL A LOW PRESSURE
CENTER LOCATED AHEAD OF THE NORTHERN ROCKIES S/W TROUGH. THIS SFC
LOW WILL MOVE EAST ACROSS SOUTHERN CANADA...WITH A SOUTHWARD
TRAILING COLD FRONT ENTERING THE REGION BY EARLY AFTERNOON.

&&

.DISCUSSION...

WEAK RETURNS ARE OBSERVED IN RECENT REGIONAL REFLECTIVITY OVER
SOUTH DAKOTA AND FAR NORTH CENTRAL NEBRASKA. SFC DEWPOINT
DEPRESSIONS ARE FAIRLY LARGE...SO ANY PRECIP FROM THESE SHOWERS IS
LIKELY EVAPORATING BEFORE IT REACHES THE SFC. HOWEVER...EXPECT
WEAK SHOWER ACTIVITY TO REMAIN POSSIBLE THROUGH THE MORNING AS THE
UPR LVL DISTURBANCE ENTERS THE DAKOTAS...WITH GREATEST PROBABILITY
FOR PRECIP REMAINING OVER NORTH CENTRAL NEBRASKA. BY
AFTERNOON...SHORT TERM MODEL GUIDANCE INDICATES STRENGTHENING
FRONTOGENESIS OVER THE CWA...BUT WITH DRY BOUNDARY LAYER IN
PLACE...DO NOT FEEL PRECIP WILL BE GENERATED. OTHERWISE...A SFC
FRONT CURRENTLY APPROACHING THE WESTERN DAKOTAS IS FCST TO MOVE
SOUTHEAST ACROSS THE CWA SHORTLY AFTER 18Z. PRIOR TO THE
FROPA...MODERATE WESTERLY LOW LVL FLOW WILL SPREAD FROM WY/NEB
PANHANDLE INTO WESTERN/SOUTHWESTERN NEB. THIS DOWNSLOPE FLOW
HAS THE POTENTIAL TO BOOST HIGH TEMPERATURES INTO THE MID 60S OVER
THE SOUTHERN HALF OF THE CWA. CURRENT SFC OBS SEEM TO SUPPORT THE
POTENTIAL FOR STRONG ADIABATIC WARMING...AS TEMPERATURES OVER THE
NEB PANHANDLE ARE IN THE MID 40S TO LOW 50S WHERE WESTERLY WINDS
GUSTING UP TO 20-30 KT ARE PRESENT.

MID LVL FRONTOGENESIS IS STILL FCST TO BECOME POSITIONED FROM THE
PANHANDLE SOUTHEAST ACROSS WESTERN INTO SOUTHERN NEBRASKA TONIGHT.
CROSS SECTIONS INDICATE THAT BOUNDARY LAYER WILL BE FAIRLY
DRY...AND AGEOSTROPHIC CIRCULATION IS NOT PARTICULARLY
STRONG...THUS DO NOT EXPECT A SIGNIFICANT PRECIP EVENT. FCST
SOUNDINGS INDICATE THAT PRECIPITATION TYPE ALONG AND EAST OF AN
OGALLALA TO SPRINGVIEW LINE WILL BE LIQUID FROM 00-06Z
FRIDAY...AND THEN TREND TOWARD A RAIN/SNOW MIX AFTER 06Z AS THE
ATMOSPHERE COOLS DUE TO LOW/MID LVL CAA. WEST OF THAT LINE...A
RAIN/SNOW MIX TRANSITIONING TO SNOW SHOWERS IS EXPECTED. SNOWFALL
ACCUMULATIONS OVER WESTERN NEBRASKA ARE EXPECTED TO BE LESS THAN
AN INCH. A MUCH COLDER SFC AIRMASS THEN ADVECTS SOUTHEAST INTO THE
REGION ON FRIDAY...ASSOCIATED WITH A FAST MOVING S/W TROUGH
DROPPING SOUTH THROUGH THE NORTHERN AND CENTRAL PLAINS.
PRECIPITATION CHANCES DECREASE SUBSTANTIALLY ACROSS THE REGION.
HOWEVER...THE ONE EXCEPTION WILL BE OVER NORTH CENTRAL
NEBRASKA...WHERE STEEP LAPSE RATES WILL PROMOTE SHALLOW CONVECTIVE
SNOW SHOWERS.

THE MAJOR CONCERN FOR FRIDAY WILL BE STRONG WINDS. AS THE MID LVL
S/W TROUGH PIVOTS EAST/SOUTHEAST THROUGH THE CENTRAL PLAINS...COLD
MID LVL AIR /-15 DEG C AT 700 MB/ WILL SPREAD SOUTH INTO THE CWA.
THIS WILL RESULT IN VERY STEEP LOW LVL LAPSE RATES /NEARLY DRY
ADIABATIC IN THE 0-3 KM LAYER/. SFC PRESSURE AND LOW LVL HEIGHT
GRADIENT WILL BE STRONG...RESULTING IN SUSTAINED WINDS OF 30-40 KT
OVER THE WESTERN HALF OF THE CWA...WITH LOW LVL THERMODYNAMIC
PROFILE PROMOTING VERY EFFICIENT MOMENTUM TRANSFER OF 40-50 KT
FLOW WITHIN THE 1-2 KM LAYER DOWN TO THE SFC...RESULTING IN VERY
STRONG GUSTS. THUS...CONDITIONS WILL EASILY MEET WIND ADVISORY
CRITERIA OVER MOST OF THE CWA...WITH HIGH WIND CONDITIONS POSSIBLE
OVER OUR EASTERN PANHANDLE COUNTIES /WHERE A HIGH WIND WATCH WILL
BE POSTED/. WINDS WILL DECREASE IN STRENGTH HEADING INTO FRIDAY
NIGHT AS SFC HIGH PRESSURE MOVES EAST OFF THE FRONT RANGE. SKIES
ARE ALSO EXPECTED TO CLEAR OVER THE WESTERN HALF OF THE
CWA...SETTING UP COLD OVERNIGHT LOWS /TEENS/. THE SFC HIGH THEN
BECOMES CENTERED FROM THE NORTHERN PLAINS SOUTH INTO TEXAS BY
SATURDAY AFTERNOON. THIS WILL SET UP A TEMPERATURE GRADIENT
CHARACTERIZED BY 40S OVER OUR WESTERN COUNTIES AND MID 30S OVER
THE EAST. TEMPERATURES THEN MODERATE ON SUNDAY AS WEAK S/W RIDGING
SLIDES SOUTHEAST ACROSS THE REGION...FOLLOWED BY ANOTHER DRY LOW
AMPLITUDE DISTURBANCE EMANATING OUT OF CANADA DURING SUNDAY NIGHT.

&&

.AVIATION...

AN UPPER LEVEL TROF OF LOW PRESSURE WILL DIVE SOUTH FROM
THE NORTHERN ROCKIES TODAY...SPREADING ABUNDANT MID TO HIGH LEVEL
CLOUDINESS ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. THIS FEATURE
WILL DRIVE A COLD FRONT THROUGH THE REGION AFTER 03Z TONIGHT. LIGHT
PRECIPITATION...ASSOCIATED WITH PASSAGE OF THE FRONT...IS
POSSIBLE...PARTICULARLY ACROSS NORTHERN NEBRASKA...AFFECTING THE
KVTN TERMINAL. AS COLDER AIR BEHIND THE FRONT FILTERS INTO WESTERN
AND NORTH CENTRAL NEBRASKA LATER TONIGHT...CEILINGS WILL BEGIN TO
DECREASE TO MVFR LEVELS. LIGHT PRECIPITATION ASSOCIATED WITH THE
FRONT IS EXPECTED TO REMAIN ALL LIQUID SO VISIBILITIES WILL NOT BE
HINDERED. FINALLY...A BY PRODUCT OF THE STRONG COLD AIR ADVECTION
BEHIND THE FRONT...WILL BE STRONG SURFACE WINDS. NORTHWESTERLY WINDS
GUSTING TO 35 KTS ARE LIKELY LATER IN THE DAY FRIDAY...WITH SOME
PERIODIC GUSTS TO 45 KTS POSSIBLE...ESPECIALLY DURING THE AFTERNOON
HOURS. WINDS WILL BEGIN TO DIMINISH LATE FRIDAY AFTERNOON AND EARLY
FRIDAY EVENING.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...HIGH WIND WATCH FROM LATE TONIGHT THROUGH FRIDAY AFTERNOON FOR
NEZ004-022-023-035-056-057-094.

&&

GARNER/CLB
Hazardous weather outlook, Nov 12, 3:06 PM MST, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
406 PM CST WED NOV 12 2008

NEZ004>010-022>029-035>038-056>059-069>071-094-132215-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
406 PM CST WED NOV 12 2008 /306 PM MST WED NOV 12 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR RAIN
SHOWERS THURSDAY AND RAIN OR SNOW SHOWERS THURSDAY NIGHT. DUE TO
THE FAST MOVEMENT OF THE SYSTEM AND LACK OF MOISTURE...LITTLE OR
NO SNOW ACCUMULATIONS ARE EXPECTED. NORTHWEST WINDS HOWEVER WILL
BECOME STRONG THURSDAY NIGHT AND FRIDAY WITH WIND SPEEDS OF 25 TO
35 MPH AND GUSTY POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 8:10 AM MSTWind AdvisoryLBFDeuel, Garden, Sheridan6 hr
Nov 13, 12:15 PM MSTHigh Wind WarningLBFArthur, Cherry, Deuel, Garden, Grant, Keith and 1 more29 hr
Nov 13, 12:15 PM MSTWind AdvisoryLBFBlaine, Boyd, Brown, Chase, Cherry, Custer and 14 more29 hr

Nearby

High Wind Watches in Nebraska, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.